Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Mar 15, 2019, 6:09 AM CDT for Wheeler County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2019, 6:09 AM CDT (11:09 UTC)
- Expired
- Mar 15, 2019, 8:58 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 161 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WGUS53 KLBF 151109 FFWLBF NEC183-151700- /O.NEW.KLBF.FF.W.0004.190315T1109Z-190315T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 609 AM CDT FRI MAR 15 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... Southwestern Wheeler County in north central Nebraska... * Until noon CDT. * At 602 AM CDT, emergency management reported that water was near the top of Ericson Dam and could over top the dam causing a failure. Though dam failure has not occurred, there is still a high risk of failure. * Some locations that will experience flooding include... areas below Ericson Dam along the Cedar River. This includes Highway 281 between mile markers 132 and 135. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Please report flooding to your local law enforcement agency when you can do so safely. If the dam were to fail, flooding will be similar to when the dam previously failed on June 13 2010. LAT...LON 4174 9875 4181 9875 4180 9846 4174 9845 $$ CDC
1 follow-up statement
168 WGUS73 KLBF 151358 FFSLBF Flash Flood Statement National Weather Service North Platte NE 858 AM CDT FRI MAR 15 2019 NEC183-151406- /O.CAN.KLBF.FF.W.0004.000000T0000Z-190315T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wheeler NE- 858 AM CDT FRI MAR 15 2019 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WHEELER COUNTY IS CANCELLED... Emergency management reported that water was receding at Ericson Dam The dam is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4174 9875 4181 9875 4180 9846 4174 9845 $$ Roberg
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 5:34 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 15, 5:34 AM CDT, 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 534 AM CDT Fri Mar 15 2019 .SHORT TERM...(Today through Saturday) Issued at 319 AM CDT Fri Mar 15 2019 High pressure across the cntl Rockies will build slowly across wrn and ncntl Nebraska. Generally clear skies and light winds should prevail. The temperature forecast today leans on the HRRR and RAP models for highs in the 30s and 40s. These models appear to capture the snow cover in place. The guidance blend plus bias correction suggested lows in the teens and 20s tonight with highs 3 to 5 degrees warmer Saturday. The model consensus shows temperatures at the h850mb level rising to around 0C today and remaining nearly steady tonight and Saturday. .LONG TERM...(Saturday night through Thursday) Issued at 319 AM CDT Fri Mar 15 2019 Strong high pressure remains in place across the region through the weekend. This high will bring dry conditions to north central Nebraska as well as warmer temperatures. High temperatures on Sunday will range from the upper 30s across the north to the mid 50s south of I-80. A chance of precipitation returns on Monday as a quick moving system tracks across Nebraska. This system for the most part will remain all rain as high temperatures rise into the 40s on Monday. By the time temperatures begin to drop and snow changes to all snow, precipitation is expected to be south and east of the area. Dry weather returns for Tuesday through Wednesday night as high pressure builds back across the central Plains. Temperatures continue to rise reaching the upper 40s to upper 50s by Wednesday. Rain chances will then return on Thursday. Despite clouds and rain on Thursday, temperatures remain warm in the 50s. Southwest Nebraska may even see the low 60s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 533 AM CDT Fri Mar 15 2019 VFR is expected throughout wrn and ncntl Nebraska today and tonight. High pressure across the cntl Rockies will build slowly across wrn and ncntl Nebraska. Generally clear skies and light winds should prevail. && .HYDROLOGY... Issued at 319 AM CDT Fri Mar 15 2019 Overland flooding continues across much of north central Nebraska this morning and a flood advisory will remain in place until the situation stabilizes. The million dollar questions are will the situation worsen as temperature warm during the next several days and additional snow melts? And, will the ground thaw during this time to sufficiently to soak up water and minimize the runoff? Neither of these questions can be easily answered as they depend on the amount and rate of snowmelt and soil infiltration rates. The short term flood outlook is very uncertain. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...Kulik AVIATION...|CDC HYDROLOGY...CDC
Hazardous weather outlook, Mar 15, 3:23 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service North Platte NE 323 AM CDT Fri Mar 15 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-160830- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 323 AM CDT Fri Mar 15 2019 /223 AM MDT Fri Mar 15 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. A Flood Advisory remains in effect across central and north central Nebraska until 6 PM CDT. Overland flooding, high creek and river levels will pose a flood threat. Please refer to the latest flood product for more information. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Flooding hazards are possible. Melting snow, frozen ground and high creek and river levels are expected to continue. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.